JournalsjemsVol. 15, No. 3pp. 997–1031

The boundary value problem for Dirac-harmonic maps

  • Jürgen Jost

    Max-Planck-Institut für Mathematik in den Naturwissenschaften, Leipzig, Germany
  • Qun Chen

    Wuhan University, Wuhan, Hubei, China
  • Guofang Wang

    Universität Freiburg, Germany
  • Miaomiao Zhu

    ETH Zürich, Switzerland
The boundary value problem for Dirac-harmonic maps cover
Download PDF

Abstract

Dirac-harmonic maps are a mathematical version (with commuting variables only) of the solutions of the field equations of the non-linear supersymmetric sigma model of quantum field theory. We explain this structure, including the appropriate boundary conditions, in a geometric framework. The main results of our paper are concerned with the analytic regularity theory of such Dirac-harmonic maps. We study Dirac-harmonic maps from a Riemannian surface to an arbitrary compact Riemannian manifold. We show that a weakly Dirac-harmonic map is smooth in the interior of the domain. We also prove regularity results for Dirac-harmonic maps at the boundary when they solve an appropriate boundary value problem which is the mathematical interpretation of the D-branes of superstring theory.

Cite this article

Jürgen Jost, Qun Chen, Guofang Wang, Miaomiao Zhu, The boundary value problem for Dirac-harmonic maps. J. Eur. Math. Soc. 15 (2013), no. 3, pp. 997–1031

DOI 10.4171/JEMS/384